Depersonalization Support Forum banner
1 - 11 of 11 Posts

·
Registered
Joined
·
2,803 Posts
Discussion Starter · #1 ·
...Buspirone..

Anyone tried this horror ? As I was bored and had nothing much else to do, I tried one of these tiny little pills, as directed by my genius GP for latent anxiety, and a couple of hours later nearly fell out of my skull with terror. Splendid. Next time I feel cold I'll rub myself with snow.

I just read up on this stuff and it seems that you have to take it for >2 weeks before you notice any benefit. Well, into the bin with you Mr Buspirone. I demand instant relief.
 

·
Registered
Joined
·
984 Posts
Martin,
You are not the only person on this site to have taken Buspar and suffered those consequences. Myself and Janine are two others off the top of my head. I spoke to the neuroligists who did my brain scan about that, and they said it was because Buspar contains an SSRI like substance and a STIMULANT! How ridiculous does it get? He said that since my scan showed hypo and hyper activity in my temporal lobes and my parietal (which meant possible partial seizures as well) which were causing my DP and DR, that taking a stimulant was making those areas more erratic than they would be normally. He recommended an anticonvulsant to slow mine down. So, yeah, its bad news. Stick with an anxiolytic that has anticonvulsant properties, like Valium, Klonopin, or Gabatril or Neurontin. Should decrease both rage and panic, since they're both thought to originate in the temporal lobes.

Peace
Homeskooled
 
G

·
To discover, after all this time, that I may in fact have very similar brain chemistry to Martin and Homeskooled?well, it?s almost more than I can handle. :wink:

Nonetheless, totally true. I detested that damn drug. Made me racy, very very rapid thoughts flying through my head?..angry, needing outlet/discharge, like I had to DO something or I was coming out of my skin, tightly clenched muscles, jaw, etc?.awful. I called my doctor and told him all that and he said ?well, boy?.I?d sure stop taking it!? LOL?..sometimes the most professional counsel is good common sense.
 

·
Registered
Joined
·
191 Posts
I blocked out whether or not Buspar made me feel worse, it was probably in 1993 or so, but I DO know it sure as hell did not help!! I kept trying it anyway cause I was afraid of Klonopin, but finally thought, hey, I been clean- n- sober ten plus years.. 15 yrs probably. I am not trying to look for a high, just some relief thank you. So I think I started Klonopin in 1998 or ..1999? Ben on 1.5 mg. and since my latest crisis of anxiety we just increased to 2mg a day..actually 2.5 but of course I am doing less just to see if I can. 2.5 gives me a place to go to if 2mg. doesn't help, you know?
 

·
Registered
Joined
·
34 Posts
Buspar made me VERY VERY Dizzy. MY OCD was extremely worse. During my short stint with Buspar 4-6 weeks, cant remember. Is when I developed thoughts of harming my baby. WONDERFUL DRUG!
I dealt with my fear of germs, contamination, and running thoughts. BUT MY GOD, the thoughts of harming the person I love most in the world.

Adding, I HATED Buspar. I have NEVER seen anyone who says it works, I think it sucks
 

·
Registered
Joined
·
289 Posts
It works for me, only minor issues. But I'm only taking 15MG a day, any thing more and you will get dizzy.

But it has worked for me in the past and i think its working now.
 

·
Registered
Joined
·
2,803 Posts
Discussion Starter · #7 ·
Thanks Guys, glad to hear that I'm not alone. I was starting to worry (disclaimer) that I've become intolerant of medication because of the chemo.

Homeskooled, what's Neurontin? Is it a benzo?
 

·
Registered
Joined
·
984 Posts
Dear Martin,
No, Neurontin isnt a benzo. Its a false neurotransmitter. It isnt processed by the liver at all. It goes from the gut to the brain. Its synthetic GABA, and is used for people with all kinds of med intolerances. Makes angry people calmer, helps with epilepsy and bipolar, and is used in some people with DP/DR. You should give it a shot. I beleive its also used for plain old anxiety. Generic name is Gabapentin.

peace
Homeskooled
 

·
Registered
Joined
·
227 Posts
I've been on buspar now for quite a while and I never even thought that maybe it could be making things WORSE instead of better...I have several of the symptoms described by you all...dizziness sometimes, like I'm off balance...intense feelings of needing to do somethinfg all the time, racing thoughts, intense anger (although all of this could be caused by anxiety as well, but then again, an anti-anxiety pill should be DECREASING these things.) One of the most disturbing that causes me to fear i have a brain tumor or something is the dizziness/off balance feelings. I never mentioned this to my psychiatrist...maybe I should <looks shamefaced>. Interesting post though.
 

·
Registered
Joined
·
96 Posts
i've never tried buspirone. But i wouldn't doubt if i had a bad reaction to it too. Sorry you had to go through that.
It seems that even over-the-counter medicines these days trigger anxiety and/or a psychotic episode in me. I took some cough syrup one night a few months ago--just the normal, recomended dose, and i was back in the psych ward a couple hours later. Last week, i went to the store and bought some benadryl because i had ran out of my sleeping pills and benadryl use to always be real good for helping me sleep when i was little. But about 30 minutes after taking some, i had real intense hallucinations, horrible anxiety, and a real bad urge to crawl out of my skin.

I smoked some pot a few night ago, which i'm real angry at myself for, because i always made a promise to myself i would never do any drugs or alchohol.:x I had some real intense hallucinations from it as well, and it seems to still be having it's effects on me somewhat, even though it's been about 4 days sinc i smoked it.

-becka
 
1 - 11 of 11 Posts
Top